Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 8, 2025, 5:02 PM CST for 18 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2025, 5:02 PM CST (23:02 UTC)
- Expired
- Mar 8, 2025, 8:21 PM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 19 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -602 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834 WWUS74 KEWX 082302 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 502 PM CST Sat Mar 8 2025 TXZ173-191>194-204>209-219>225-090300- /O.NEW.KEWX.WI.Y.0003.250308T2302Z-250309T0300Z/ Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe- Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt- Lavaca- Including the cities of San Marcos, Austin, Seguin, New Braunfels, Giddings, San Antonio, Karnes City, Floresville, Bastrop, Hallettsville, Pearsall, Hondo, La Grange, Cuero, Georgetown, Pleasanton, Lockhart, and Gonzales 502 PM CST Sat Mar 8 2025 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...North winds 20 to 25 mph with gusts up to 45 mph. * WHERE...A portion of south central Texas. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CP
2 follow-up statements
290 WWUS74 KEWX 082305 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 505 PM CST Sat Mar 8 2025 TXZ173-191>194-204>209-219>225-090300- /O.CON.KEWX.WI.Y.0003.000000T0000Z-250309T0300Z/ Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe- Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt- Lavaca- Including the cities of San Marcos, Austin, Seguin, New Braunfels, Giddings, San Antonio, Karnes City, Floresville, Bastrop, Hallettsville, Pearsall, Hondo, La Grange, Cuero, Georgetown, Pleasanton, Lockhart, and Gonzales 505 PM CST Sat Mar 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...A portion of south central Texas. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CP
000 WWUS74 KEWX 090221 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 821 PM CST Sat Mar 8 2025 TXZ173-191>194-204>209-219>225-090330- /O.CAN.KEWX.WI.Y.0003.000000T0000Z-250309T0300Z/ Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe- Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt- Lavaca- Including the cities of San Marcos, Austin, Seguin, New Braunfels, Giddings, San Antonio, Karnes City, Floresville, Bastrop, Hallettsville, Pearsall, Hondo, La Grange, Cuero, Georgetown, Pleasanton, Lockhart, and Gonzales 821 PM CST Sat Mar 8 2025 ...WIND ADVISORY IS CANCELLED... Winds have decreased below advisory levels. However, gusty winds will continue tonight through Sunday. $$ CP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:43 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 8, 2:43 PM CST, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 243 PM CST Sat Mar 8 2025 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .SHORT TERM... (Tonight through Sunday night) Issued at 200 PM CST Sat Mar 8 2025 Key Messages: - Red Flag Warning for the western 2/3 of of South-Central Texas until 8 PM Saturday. - Elevated fire weather conditions Sunday afternoon Rio Grande Plains and Edwards Plateau. A Pacific cold front has moved through the Rio Grande plains, western Hill Country and into the I-35 corridor from near San Antonio southward. A more northern stream cold front as evidenced by cooler temperatures and higher dew points can be seen dropping southward along the I-35 corridor south of Austin to just north of San Marcos. The drier air and gusty northwest winds still appear to be focused across the western 2/3 of south central Texas, so no changes will be made to the ongoing Red Flag Warning. Behind the above mentioned cold fronts, expect the gusty northwest to north winds to continue overnight and through most of the daytime hours on Sunday. It will be cooler behind the front on Sunday, with highs in the upper 50s to near 70. We did opt to go below the NBM guidance across the Hill Country and nearby I-35 corridor north of San Antonio as models show some post frontal clouds may linger tomorrow. The gusty and dry conditions will lead to elevated fire weather conditions, mainly across the Rio Grande plains and possibly the southern Edwards Plateau. Clear skies, light winds and dry air will allow overnight lows to drop into the lower 30s to lower 40s Sunday night. River valleys and other low-lying areas over the Hill Country will likely see a freeze. && .LONG TERM... (Monday through Saturday) Issued at 200 PM CST Sat Mar 8 2025 Key Messages: - Warm, dry and breezy pattern continues through the long term period with several critical fire weather days expected. On Monday, southwesterly surface flow will resume as a surface high departs to the east. South Central Texas will be within an area of shortwave ridging ahead of the next frontal boundary expected to arrive on Wednesday. Temperatures will be rather comfortable on Monday, with most locations climbing into the mid to upper 70s. Enjoy the comfortable temperatures, because a notable warmup is on the way for mid to late week despite periodic frontal intrusions. In fact, Wednesday's frontal boundary can hardly be called a cold front, as the only thing that will change behind the front will be winds shifting to more westerly Wednesday afternoon. Near-Critical to Critical fire weather conditions are expected behind this boundary on Wednesday, as minimum relative humidities fall below 15% over the southern Edwards Plateau and Rio Grande Plains. An even stronger front looks to arrive on Friday, where the Storm Prediction Center has placed portions of the Rio Grande Plains and Edwards Plateau in the Critical fire danger category. That's EIGHT days away, so our confidence is already increasing for yet another impacted fire danger day next Friday. To make matters worse, the Climate Prediction Center 6-10 and 8-14 day precip/temp outlooks are not particularly promising either, with most of Texas in the below normal category for precip and above normal for temperatures. Not a great combination, considering how little rainfall we've seen in recent weeks. && .AVIATION... (18Z TAFS) Issued at 1143 AM CST Sat Mar 8 2025 VFR conditions are expected at area TAF sites through the current forecast period. Gusty winds already in place at DRT, with NW to N winds developing within 1-2 hours at the remainder of our TAF sites. Winds likely to remain gusty through the overnight hours, although speeds may tend to decrease slightly after Midnight. Gusty NW to N winds remain in place through most of the daytime hours on Sunday. Some scattered low clouds may develop behind the front, but will keep the forecast VFR for now. && .FIRE WEATHER... Issued at 200 PM CST Sat Mar 8 2025 Drier air and breezy northwesterly winds behind a cold front will continue the need for a Red Flag Warning for critical fire weather conditions across the western 2/3 of south central Texas. The Red Flag Warning remains in effect until 8 PM Saturday. Gusty northwest to north winds are likely to remain intact tonight through most of the daytime hours on Sunday. We do expect cooler temperatures and this will help to keep minimum humidity levels higher than what we expect today. However, some elevated fire weather conditions are still expected over the Rio Grande plains and nearby southern Edwards Plateau as minimum humidity levels drop to near 20% and winds remain gusty. Fire weather concerns continue into the long term period with no wetting rains in sight and continued warm and dry conditions. Two separate frontal boundaries will move through, one on Wednesday, and another on Friday that are expected to bring critical fire weather conditions to portions of south central Texas. Please see the fire weather forecast for more details. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 43 60 41 75 / 0 0 0 0 Austin Bergstrom Intl Airport 43 61 37 75 / 0 0 0 0 New Braunfels Muni Airport 43 63 38 75 / 0 0 0 0 Burnet Muni Airport 40 58 35 75 / 0 0 0 0 Del Rio Intl Airport 45 71 42 81 / 0 0 0 0 Georgetown Muni Airport 41 58 36 75 / 0 0 0 0 Hondo Muni Airport 41 66 37 76 / 0 0 0 0 San Marcos Muni Airport 42 62 37 75 / 0 0 0 0 La Grange - Fayette Regional 43 60 37 72 / 0 0 0 0 San Antonio Intl Airport 43 64 40 75 / 0 0 0 0 Stinson Muni Airport 44 66 39 76 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...Platt Long-Term...MMM Aviation...Platt
In the hours before
Special weather statement, Mar 8, 3:14 PM CST, 1 hour 48 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 314 PM CST Sat Mar 8 2025 TXZ192-193-208-082200- Caldwell TX-Bastrop TX-Travis TX- 314 PM CST Sat Mar 8 2025 ...A strong thunderstorm will impact portions of north central Caldwell, southeastern Travis and central Bastrop Counties through 400 PM CST... At 314 PM CST, Doppler radar was tracking a strong thunderstorm near Mustang Ridge, or 7 miles southeast of Austin Bergstrom Int Airport, moving east at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Austin, Elgin, Bastrop, Austin Bergstrom Int Airport, Mustang Ridge, Cedar Creek, Camp Swift, Wyldwood, Upton, Webberville, Creedmoor, Phelan, Hills Prairie, Garfield, Maha, Cedar Hills, Pilot Knob, Mendoza, and Bastrop State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3000 9769 3013 9776 3038 9731 2999 9725 TIME...MOT...LOC 2114Z 256DEG 19KT 3010 9762 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:14 PM CST | Special Weather Statement | EWX | Bastrop | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.